How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now

I have had a rash on my back and shoulders for years now, it

Customer Question

I have had a rash on my back and shoulders for years now, it is red and slightly raised. It goes for months when i put canosten on it and reappears when it feels like it.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. P. Jyoti replied 3 years ago.
This is likely to be a fungal infection. One type of fungus which can such a rash is called Tinea Versicolor. This can produce patches which may be either lighter than the surrounding skin or darker, dark brown in color.

The fact that it disappears with Canesten is a further indication that it is a fungal infection.

You need to use Cenesten continuosly for at least a month even after the rash has disappeared in order to kill off all the fungus. Otherwise it can reappear.

You should see your doctor for this. You may need oral antifungals or a stronger combination antifungal ointment. You also need to get your blood sugar and other blood levels tested since it is recurrent.


Hope this shows you the way forward - wish you good health and a quick recovery.

I trust my answer has helped you gain more knowledge and confidence about your problem and in knowing what to discuss with your doctor.

Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond. Bonus is always welcome - Thank you!

Dr.P.Jyoti, MD.

Related Medical Questions